Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Incompressible finite element methods for Navier-Stokes equations with nonstandard boundary conditions in $ {\bf R}\sp 3$


Author: V. Girault
Journal: Math. Comp. 51 (1988), 55-74
MSC: Primary 65N30; Secondary 76-08, 76D05
MathSciNet review: 942143
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is devoted to the steady state, incompressible Navier-Stokes equations with nonstandard boundary conditions of the form $ {\mathbf{u}} \cdot {\mathbf{n}} = 0$, $ \mathbf{curl}\;{\mathbf{u}} \times {\mathbf{n}} = {\mathbf{0}}$, either on the entire boundary or mixed with the standard boundary condition $ {\mathbf{u}} = {\mathbf{0}}$ on part of the boundary. The problem is expressed in terms of vector potential, vorticity and pressure. The vorticity and vector potential are approximated with curl-conforming finite elements and the pressure with standard continuous finite elements. The error estimates yield nearly optimal results for the purely nonstandard problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 76-08, 76D05

Retrieve articles in all journals with MSC: 65N30, 76-08, 76D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0942143-2
PII: S 0025-5718(1988)0942143-2
Article copyright: © Copyright 1988 American Mathematical Society